Indiana, 2015

Heavy Rain in Indiana, June 26, 2015

June 26, 2015 · NWS PAH · 1 event in 1 county or zone

A line of thunderstorms formed along a weakening convective outflow boundary as it moved southeast across the Lower Ohio Valley. Locally heavy rainfall occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A line of thunderstorms formed along a weakening convective outflow boundary as it moved southeast across the Lower Ohio Valley. Locally heavy rainfall occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 1:34 PM CST, 41 minutes earlier.

Area forecast discussion, Jun 26, 1:34 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CDT FRI JUN 26 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 234 PM CDT FRI JUN 26 2015

AN UPSTREAM H5 TROUGH IS FORECAST TO INDUCE A SURFACE LOW ON A
FRONTAL BOUNDARY TO OUR NORTH AND THEN PULL/PUSH THE BOUNDARY ACROSS
THE AREA FROM WEST TO EAST THROUGH THE AFTERNOON AND EVENING HOURS.

WITH COPIOUS AMOUNTS OF MOISTURE...IMPRESSIVE INSTABILITY...DECENT
DEEP LAYER SHEAR...AND THE APPROACH AND PASSAGE OF THE FRONT...THE
POTENTIAL FOR SEVERE THUNDERSTORMS INCREASES THROUGH THE AFTERNOON
INTO THE EARLY EVENING HOURS. THE STORM PREDICTION CENTER HAS MOST
OF OUR CWA IN AN ENHANCED RISK AREA FOR SEVERE THUNDERSTORMS WITH
THE REMAINDER OF OUR ARE UNDER A SLIGHT RISK. THE PRIMARY THREATS
SHOULD BE DAMAGING WINDS AND LARGE HAIL. AT THE TIME OF THIS
WRITING... SEVERAL THUNDERSTORMS HAVE ALREADY PRODUCED LARGE HAIL
AND DAMAGING WINDS OVER PORTIONS OF WESTERN KENTUCKY.

IN THE WAKE OF THE FRONT PRECIPITATION MAY LINGER PAST MIDNIGHT
TONIGHT IN THE WRAP AROUND MOISTURE...BUT SHOULD BE CLEAR OF OUR BY
EARLY SATURDAY MORNING.

BEYOND THAT SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SHOULD
KEEP THE REGION DRY THROUGH SUNDAY. A COLD FRONT DROPPING SOUTHEAST
OUT OF THE PLAINS WILL BRING PRECIPITATION CHANCES BACK TO THE
REGION SUNDAY NIGHT.

IN THE WAKE OF THE FRONTAL PASSAGE TODAY...TEMPERATURES WILL REMAIN
BELOW NORMAL THROUGH THE REMAINDER OF THE SHORT TERM PERIOD BRINGING
MUCH RELIEF FROM THE RECENT PROLONGED HEAT WAVE.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 234 PM CDT FRI JUN 26 2015

ESSENTIALLY IN NORTHWEST FLOW DURING THE PERIOD WITH SEVERAL
PERTURBATIONS MOVING THROUGH THE GENERAL FLOW. ENSEMBLE SITUATIONAL
TABLES SUGGEST THAT 1+ SD ABOVE NORMAL PRECIPITABLE WATER VALUES ARE
GOING TO BE IN THE AREA FROM 00Z THURSDAY TO ABOUT 00Z FRIDAY. THIS
IS ALL AHEAD OF A DECENT WAVE MOVING THROUGH THE FLOW. WITH THAT IN
MIND KEPT THE LIKELY POPS GOING FOR MOST OF THAT TIME PERIOD.
OTHERWISE VERY DIFFICULT TO PIN POINT ANYTHING EXACTLY AND KEEP
SMALL POPS GOING EACH PERIOD. DID ATTEMPT TO REMOVE WHERE POSSIBLE.

HIGH TEMPERATURES WILL BE IN THE 80S EACH DAY WITH HEAT INDEX VALUES
EXPECTED TO BE WELL BELOW 100 DURING THE AFTERNOON HOURS.

&&

.AVIATION...
ISSUED AT 1225 PM CDT FRI JUN 26 2015

AS A FRONTAL SYSTEM APPROACHES FROM THE WEST...CLOUDINESS AND
PRECIPITATION CHANCES WILL INCREASE WITH IFR/MVFR CIGS/VSBYS IN
TSRA...ESPECIALLY BETWEEN 20-01Z. A FEW STORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS. IN THE WAKE OF THE STORMS...SHOWERS MAY LINGER INTO THE
OVERNIGHT HOURS...THEN CIGS ARE EXPECTED TO BECOME MVFR IN THE
WRAP AROUND MOISTURE AND CONTINUE THROUGH THE END OF THE PERIOD.
VARIABLE WINDS AOB 5 KNOTS WILL GRADUALLY VEER AROUND TO THE
NORTHWEST TO NORTH BUT SHOULD REMAIN AOB 10 KNOTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR ILZ075>078-
     080>087.

MO...NONE.
IN...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR INZ081-082-
     085>088.

KY...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR KYZ014-
     018>020.

&&

SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...PS
Hazardous weather outlook, Jun 26, 3:53 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
453 AM CDT FRI JUN 26 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
453 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS INCLUDED LOCATIONS EAST OF A POPLAR
BLUFF MISSOURI TO MOUNT CARMEL ILLINOIS LINE IN AN ENHANCED AREA FOR
SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. THIS INCLUDES A
SMALL PART OF SOUTHEAST ILLINOIS...THE DELTA REGION OF SOUTHEAST
MISSOURI AND ALL OF SOUTHWEST INDIANA AND WEST KENTUCKY. A SLIGHT
RISK OF SEVERE STORMS COVERS THE REMAINDER OF SOUTHERN ILLINOIS
AND SOUTHEAST MISSOURI.

THIS AFTERNOON AND THIS EVENING APPEAR TO HAVE THE GREATEST
POTENTIAL FOR SEVERE WEATHER...WITH DAMAGING WINDS THE PRIMARY
HAZARD. ANY ISOLATED STORMS THAT DEVELOP AHEAD OF THUNDERSTORM
CLUSTERS NEAR THE FRONT MAY ALSO PRODUCE LARGE HAIL AS WELL.

A COUPLE OF TORNADOES IS NOT OUT OF THE QUESTION IN VICINITY OF
THE SURFACE LOW THAT WILL DEVELOP AND DEEPEN ALONG THE COLD FRONT
DURING THE AFTERNOON AND EVENING.

A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT UNTIL 11 PM TONIGHT
FOR ALL OF SOUTHWEST INDIANA...PART OF SOUTHERN ILLINOIS AND A
SMALL PART OF NORTHWEST KENTUCKY. PLEASE REFER TO THE LATEST FLASH
FLOOD WATCH ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
PADUCAH FOR ADDITIONAL DETAILS.

FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PERIODIC CHANCE OF THUNDERSTORMS IS FORECAST SUNDAY NIGHT
THROUGH THURSDAY...MAINLY ASSOCIATED WITH THUNDERSTORM CLUSTERS
REFERRED TO AS MESOSCALE CONVECTIVE SYSTEMS. ALTHOUGH WIDESPREAD
SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME...THE MAIN HAZARD
WITH THESE THUNDERSTORM CLUSTERS WOULD BE DAMAGING WINDS. THE
EXACT TIMING AND LOCATION OF THESE WEATHER SYSTEMS IS UNCERTAIN AT
THIS TIME.

FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAINLY THIS FRIDAY AFTERNOON
AND EVENING ACROSS THE OUTLOOK AREA. SPOTTERS ARE ENCOURAGED TO
SEND ANY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN PADUCAH KENTUCKY.

SMITH

In the hours before

Local storm report, Jun 26, 12:42 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND DMG     PALMA                   36.96N 88.38W
06/26/2015                   MARSHALL           KY   EMERGENCY MNGR

            SEVERAL POWER LINES DOWN AND ON FIRE

&&

DLL
Local storm report, Jun 26, 1:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
219 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     MORTONS GAP             37.24N 87.47W
06/26/2015                   HOPKINS            KY   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

PATS
Local storm report, Jun 26, 1:23 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND GST     MELBER                  36.95N 88.73W
06/26/2015  E60 MPH          GRAVES             KY   PUBLIC

&&

DLL
Special weather statement, Jun 26, 1:28 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CDT FRI JUN 26 2015

ILZ090-091-094-INZ088-KYZ001>022-262100-
POPE-HARDIN-MASSAC-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...GOLCONDA...ELIZABETHTOWN...METROPOLIS...
ROCKPORT...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...
CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...
ELKTON
228 PM CDT FRI JUN 26 2015

NUMEROUS STRONG...AND EVEN ISOLATED SEVERE THUNDERSTORMS AT
TIMES...CONTINUED ACROSS WEST KENTUCKY THIS AFTERNOON.

AT 225 PM...A BAND OF STRONG STORMS WAS FROM NEAR DIXON TO CALHOUN
MOVING NORTHEAST...WITH 50 MPH WINDS REPORTED BY A SPOTTER NEAR
CALHOUN.

SCATTERED STRONG STORMS EXTENDED WEST TOWARD MARION AND THEN
SOUTHWEST TO NEAR PADUCAH AND BARDWELL. MOVEMENT OF MOST OF THE
ACTIVITY WAS EAST TO NORTHEAST 20 TO 30 MPH. ANY OF THE STORMS
COULD PRODUCE WINDS 35 TO 50 MPH...SMALL HAIL AND TORRENTIAL
RAINFALL. THE ENVIRONMENT REMAINS FAVORABLE FOR SOME OF THE STORMS
TO BECOME SEVERE THROUGH 400 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REGION
THROUGH 800 PM. MONITOR FOR ADDITIONAL STATEMENTS AND POSSIBLE
WARNINGS.

CN
Local storm report, Jun 26, 1:38 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
238 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     TSTM WND DMG     MADISONVILLE            37.34N 87.51W
06/26/2015                   HOPKINS            KY   LAW ENFORCEMENT

            TREES DOWN BLOCKING ROADS.

&&

PATS
Local storm report, Jun 26, 1:56 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     FOLSOMDALE              36.88N 88.67W
06/26/2015                   GRAVES             KY   TRAINED SPOTTER

            A TREE FELL ON A HOUSE

&&

DLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Spencer

When
June 26, 2:15 PM CST to 3:01 PM CST
Where
Spencer County, Rockport
Reported by
Trained Spotter
Coordinates
37.880, -87.050

A trained spotter measured 1.5 inches of rain in 40 minutes.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 579545.